News

Is coenzyme Q10 effective in statin myopathy?

Is coenzyme Q10 effective in statin myopathy?

Conclusions. Only 36% of patients complaining of statin myalgia develop symptoms during a randomized, double-blind crossover of statin vs placebo. CoQ10 supplementation does not reduce muscle pain in patients with statin myalgia.

How do you reverse statin induced myopathy?

Currently, the only effective treatment of statin-induced myopathy is the discontinuation of statin use in patients affected by muscle aches, pains and elevated CK levels.

How long does it take to recover from statin myopathy?

In 44 patients, medical records indicated recovery from statin-associated myopathy a mean of 2.3 (3.0) months after the cessation of statin therapy (range, 0.25-14.0 months) (Table 4).

How much CoQ10 should I take for myopathy?

In contrast to the previous meta‐analysis, the present study demonstrated that CoQ10 supplementation ameliorated SAMSs, such as muscle pain, muscle weakness, muscle cramps, and muscle tiredness, independent of administration doses of CoQ10 (100–600 mg/d) or CoQ10 supplementation time (30 days to 3 months).

How much CoQ10 should you take with statins?

For people taking statin medications, the typical dosage recommendation for CoQ10 is 30–200 mg per day ( 13 ).

Will statin myopathy go away?

While myopathy caused by statins can be mild and can be reversed when the medication is discontinued, it may present as rhabdomyolysis or severe muscle damage.

Does statin induced myopathy go away?

For most patients, myopathy symptoms induced by statin therapy resolve relatively quickly; however, the results of the PRIMO study showed that it may take up to 2 months for resolution of symptoms.

Do I need coq10 if I take a statin?

ANSWER: Although a coenzyme Q10 supplement may be helpful for some people who take a statin medication, no research studies have confirmed that it has benefits for everyone who takes statins.

Can muscle weakness from statins be reversed?

There is limited evidence regarding the treatment of statin-associated myopathy. While myopathy caused by statins can be mild and can be reversed when the medication is discontinued, it may present as rhabdomyolysis or severe muscle damage.